# SDR 0601749992

- Difficulty date: July 28, 2006
- Submitted: August 1, 2006
- Operation: Air carrier
- Aircraft: N8960E
- Make and model: Doug DC-9-31
- Aircraft serial: 45869
- System (JASC): 2120 · Air Distribution System
- Part: Duct
- Condition: Damaged
- Location: Cabin
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: B, I, A

## Discrepancy

AS THE AIRCRAFT WAS CLIMBING THROUGH FL180 THE RED "CABIN PRESS" WARNING LIGHT ILLUMINATED. CREW NOTED AT THAT TIME THAT THE CABIN WAS AT 10,000 FEET AND THAT THEY COULD NOT HOLD VESSEL PRESSURE WITH LESS THAN 70% N1. THE CREW INITIATED A DESCENT TO FL130 AND RETURNED BACK TO DEPARTURE POINT. A FLIGHT ATTENDANT REPORTED EXTREMELY LOUD NOISE AND AIRFLOW FROM THE AFT PLUG DOOR. MAINTENANCE FOUND A COUPLE OF LEAKS AROUND THE PLUG DOOR AND RESEATED IT. THEY ALSO FOUND A DUCT WITH A HOLE IN IT AND REPLACED IT. NO MENTION OF BITE ON THE PRESSURE CONTROLLERS.
